Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 36, NWS Dodge City, KS

November 29, 201027 counties in Kansas

NWS Dodge City, KS issued this wind advisory at Nov 29, 2010, 3:31 AM CST for 27 counties in Kansas. It took effect at Nov 29, 2010, 10:07 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2010, 3:31 AM CST (09:31 UTC)
In effect from
Nov 29, 2010, 10:07 AM CST
Expired
Nov 29, 2010, 6:00 PM CST
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2010-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2010-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2625 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WWUS73 KDDC 290931
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
331 AM CST MON NOV 29 2010

...VERY WINDY CONDITIONS WILL RETURN TO PARTS OF WESTERN AND NORTH
CENTRAL KANSAS TODAY...

.STRONG NORTHWEST WILL WILL DEVELOP BEHIND A COLD FRONT WHICH
WILL CROSS WESTERN AND CENTRAL KANSAS DURING THE EARLY MORNING
HOURS. 

KSZ030-031-043>046-061>065-075>077-291745-
/O.NEW.KDDC.WI.Y.0036.101129T1800Z-101130T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
331 AM CST MON NOV 29 2010 /231 AM MST MON NOV 29 2010/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING. 


* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP BY LATE MORNING WITH
  SUSTAINED WINDS INCREASING INTO 25 TO 35 MPH RANGE BY 1 PM.


* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED
  THROUGHOUT THE AFTERNOON. WIND GUSTS UP TO 45 MPH ALSO WILL
  LIKELY TO OCCUR BETWEEN 1 PM AND 5 PM.

* IMPACTS...THOSE WITH TRAVEL PLANS THIS AFTERNOON AS WELL AS THOSE
  DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE PREPARED
  FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
  CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18
3 follow-up statements
324 
WWUS73 KDDC 290943 CCA
NPWDDC

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
342 AM CST MON NOV 29 2010

...VERY WINDY CONDITIONS WILL RETURN TO PARTS OF WESTERN AND NORTH
CENTRAL KANSAS TODAY...

.STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT WHICH
WILL CROSS WESTERN AND CENTRAL KANSAS DURING THE EARLY MORNING
HOURS.

KSZ030-031-043>046-061>065-075>077-291800-
/O.COR.KDDC.WI.Y.0036.101129T1800Z-101130T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
342 AM CST MON NOV 29 2010 /242 AM MST MON NOV 29 2010/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS EVENING. 


* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP BY LATE MORNING WITH
  SUSTAINED WINDS INCREASING INTO THE 25 TO 35 MPH RANGE BY 1 PM.


* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED
  THROUGHOUT THE AFTERNOON. WIND GUSTS UP TO 45 MPH ALSO WILL BE
  LIKELY TO OCCUR BETWEEN 1 PM AND 5 PM.

* IMPACTS...THOSE WITH TRAVEL PLANS THIS AFTERNOON AS WELL AS THOSE
  DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE PREPARED
  FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
  CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

18
346 
WWUS73 KDDC 291607
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1007 AM CST MON NOV 29 2010

...WINDY CONDITIONS EXPECTED TODAY...

.GUSTY NORTHWEST WINDS ARE DEVELOPING BEHIND A SURFACE COLD FRONT.

KSZ066-074-078>081-084>090-300000-
/O.EXB.KDDC.WI.Y.0036.101129T1607Z-101130T0000Z/
STAFFORD-STANTON-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-
MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ST. JOHN...STAFFORD...HUDSON...
JOHNSON CITY...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1007 AM CST MON NOV 29 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP BY LATE MORNING 
  WITH SUSTAINED WINDS INCREASING INTO THE 25 TO 35 MPH RANGE BY 
  1 PM. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED 
  THROUGHOUT THE AFTERNOON. WIND GUSTS UP TO 45 MPH ALSO WILL BE 
  LIKELY TO OCCUR BETWEEN 1 PM AND 5 PM. 

* IMPACTS...THOSE WITH TRAVEL PLANS THIS AFTERNOON AS WELL AS 
  THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE 
  PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF 
  VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-043>046-061>065-075>077-300000-
/O.EXT.KDDC.WI.Y.0036.101129T1607Z-101130T0000Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-GRANT-HASKELL-GRAY-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA
1007 AM CST MON NOV 29 2010 /907 AM MST MON NOV 29 2010/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP BY LATE MORNING 
  WITH SUSTAINED WINDS INCREASING INTO THE 25 TO 35 MPH RANGE BY 
  1 PM. 

* WINDS...NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED 
  THROUGHOUT THE AFTERNOON. WIND GUSTS UP TO 45 MPH ALSO WILL BE 
  LIKELY TO OCCUR BETWEEN 1 PM AND 5 PM. 

* IMPACTS...THOSE WITH TRAVEL PLANS THIS AFTERNOON AS WELL AS 
  THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE 
  PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF 
  VEHICLE CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

33
558 
WWUS73 KDDC 292122
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
322 PM CST MON NOV 29 2010

...WINDY CONDITIONS WILL PERSIST LATE THIS AFTERNOON...

.GUSTY NORTHWEST WINDS ARE CONTINUING BEHIND A SURFACE COLD FRONT
LATE THIS AFTERNOON.

KSZ030-031-045-046-064-065-076>080-084-086>090-292230-
/O.CAN.KDDC.WI.Y.0036.000000T0000Z-101130T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-
KIOWA-MORTON-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...ELKHART...RICHFIELD...LIBERAL...KISMET...MEADE...
FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
322 PM CST MON NOV 29 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS IN THIS REGION WILL PERSIST IN THE 20 TO 30 MPH
RANGE, BUT FALL SHORT OF MEETING WIND ADVISORY LEVELS. 

$$

KSZ043-044-061>063-066-074-075-081-085-300000-
/O.CON.KDDC.WI.Y.0036.000000T0000Z-101130T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STAFFORD-STANTON-GRANT-PRATT-
STEVENS-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...PRATT...HUGOTON...
MOSCOW
322 PM CST MON NOV 29 2010 /222 PM MST MON NOV 29 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

* TIMING...GUSTY NORTHWEST WINDS PERSIST IN THE 25 TO 35 MPH RANGE
  WITH HIGHER GUSTS TO NEAR 45 MPH AT TIMES. 

* WINDS...NORTHWEST WINDS WILL DISSIPATE TO AROUND 20 MPH BY 6 PM CST.

* IMPACTS...THOSE WITH TRAVEL PLANS LATE THIS AFTERNOON AS WELL
  AS THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD BE
  PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
  VEHICLE CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$


33

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:20 AM CST, 11 minutes earlier.

Area forecast discussion, Nov 29, 3:20 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CST MON NOV 29 2010

.DISCUSSION...

DAYS 1-2...

A COLD FRONT WAS CROSSING INTO OUR NW CWA AS OF 8Z WITH GUSTY
WINDS AND STATUS ALREADY PRESENT FROM NE CO-SW NE BASED ON SFC
OBS. THE 925-85H RH FIELD WAS DOING OK WITH THE LOCATION OF THIS
ST DEVELOPMENT OVER THE PAST SEVERAL HOURS SO HAVE DECIDED TO
FOLLOW THIS TREND FOR THE INCREASE OF LOW CLOUDS EARLY THIS
MORNING ALONG WITH THE POSSIBILITY OF A FEW FLURRIES NEAR THE CO
BORDER AROUND DAYBREAK. THIS MOISTURE PROGGED BY THE NAM SOUNDING
BEHIND THIS FRONT EARLY TODAY IS NOT VERY DEEP BUT GIVEN THIS CLOUD
COVER EXPECTED TO DEVELOP EARLY COMBINED WITH THE INCREASING
MID/HIGH LVL CLOUDS THAT WILL ACCOMPANY THE UPPER LVL TROF LATER
TODAY AM STILL FAVORING A CLOUDY/MOSTLY CLOUDY DAY FOR MOST OF THE
CWA. WITH THIS IN MIND ALONG WITH THE NAM/SREF/GFS 85H MIXDOWN
TEMPS FROM 18Z-00Z THE HIGHS TODAY WILL STRUGGLE TO REACH THE
UPPER 30S TO AROUND 40 DEGREES ACROSS MUCH OF OUR CWA. SOME LOW-
MID 40S HOWEVER STILL LOOKS REASONABLE IN OUR SE CWA.

THE WINDS TODAY WILL ONCE AGAIN BE ON THE INCREASE WITH SUSTAIN
WIND SPEEDS APPROACHING WIND ADV FOR MUCH OF THE CWA BY THE EARLY
AFTERNOON, A LITTLE SOONER IN THE NW AND LATER IN THE SE. BASED ON
LLVL LAPSE RATES/CAA/BL AND 925-85H WIND SPEEDS BETWEEN 18-21Z THE
AREA WHERE THE STRONGER WINDS WILL BE LOCATED WILL BE ROUGHLY
NORTH OF A LARNED TO DDC TO LBL LINE. IN THIS AREA A PERIOD OF WIND
ADV CRITERIA WIND SPEEDS WILL BE LIKELY AFTER 18Z SO WILL GO
AHEAD AN ISSUE A WIND ADVISORY FOR TODAY IN THIS REGION.

TONIGHT...WINDS WILL DECREASE BACK INTO THE TEENS AS SFC GRADIENT
BEGINS TO WEAKEN. SKIES WILL CLEAR FROM WEST TO EAST AS OUR UPPER
TROF CROSSES THE CNTL PLAINS. AT THIS TIME GIVEN LINGER CLOUDS AND
WINDS REMAINING UP DURING THE OVERNIGHT HOURS WILL LEAN TOWARDS
THE WARMER MOS/MET NUMBERS FOR LOWS TONIGHT.

TUESDAY WILL BE SUNNY BUT STILL COOL AS OUR UPPER TROF CONTINUES
TO MOVE FURTHER EAST AND AN UPPER LVL S/W RIDGE START TO WORK ITS
WAY INTO THE ROCKIES. NW DOWNSLOPE FLOW DOES BEGIN TO DEVELOP
DURING THE DAY AND 85H TEMP TRENDS FROM ALL THE MODELS SUGGEST A
8-12F WARM UP IN OUR NORTH AND WESTERN CWA. GIVEN EXPECTED SUNSHINE
AND 85H TEMP TRENDS WILL START TRENDING HIGHS UP ON TUESDAY MORE
TOWARDS THESE WARMER 85H MIX DOWN TEMPS IN OUR WESTERN CWA BUT DID
OPT TO LEAVE TEMPS ON THE COOL SIDE IN OUR EAST.

DAYS 3-7...

THERE IS CONSIDERABLE UNCERTAINTY TOWARDS THE SECOND WEEK OF
DECEMBER (TOWARDS THE END OF THE FORECAST PERIOD). MODELS HAVE BEEN
FLIP FLOPPING ALL OVER THE PLACE. FOR EXAMPLE, THE 12Z OPERATIONAL
RUN OF THE ECMWF DEVELOPS A HUGE CUTOFF LOW ACROSS THE DESERT
SOUTHWEST ON THE 6TH WHICH WOULD RAISE EYEBROWS FOR THE POTENTIAL
FOR WINTER TYPE PRECIPITATION ACROSS SOUTHWESTERN KANSAS. THE 00Z
ECMWF IS  COMPLETELY DIFFERENT AND MUCH MORE PROGRESSIVE WITH UPPER
LEVEL DYNAMICS. COMPARING THIS WITH THE 00Z GFS DOES INDICATE THE
POTENTIAL FOR MORE UNSETTLED WEATHER TOWARDS THE END OF THE FORECAST
PERIOD AS THE GFS ALSO HINTS AT A SHORTWAVE DIVING DOWN FROM THE
NORTHWEST. THE ATMOSPHERIC COLUMN DURING THIS PERIOD COULD BE COLD
ENOUGH FOR SNOW. THE PNA INDEX IS ALSO FORECAST TO GO NEGATIVE
TOWARDS THE MIDDLE OF DECEMBER WHICH WOULD FAVOR LOWER 500 HPA
HEIGHTS OUT WEST. THE NCEP ENSEMBLE MEAN ALSO FAVORS THE DEVELOPMENT
OF A TROUGH OUT WEST ALTHOUGH THE 12Z ECMWF ENSEMBLE MEAN HAS THE
STORM TRACK FURTHER EAST. AS A RESULT OF THE GENERAL HINT AND TREND
TOWARDS A MORE ACTIVE STORM TRACK, I HAVE INSERTED SILENT POPS IN
THE GRIDS FROM SUNDAY ON. OF COURSE, CONFIDENCE IS VERY LOW AND TO
JUMP ON ANY PARTICULAR MODEL SOLUTION AT THIS POINT WOULD BE SILLY,
HOWEVER A TREND TO COOLER AND POSSIBLY WETTER WEATHER SEEMS
APPROPRIATE AT THIS POINT IN TIME. THESE GHOST POPS ALSO MATCH
BETTER WITH OUR WFO NEIGHBORS, PARTICULARLY TO THE EAST. LASTLY,
BECAUSE OF FRONTAL TIMING DIFFERENCES, I USED CONSALL FOR GRID
MODIFICATIONS. THIS SEEMED TO BE IN THE MIDDLE GROUND FROM THE
EXTREMELY COLD GFS TO THE MORE MODERATE ECMWF AS A SIGNIFICANT COLD
FRONT AND ASSOCIATED ARCTIC MASS DIVES SOUTH TOWARDS DAY 8, HOWEVER
BOTH MODELS DO POOR WITH ARCTIC AIRMASSES SO THE POTENTIAL FOR
TEMPERATURE BUSTS IS FAIRLY HIGH ATTM. -SUGDEN

&&

.AVIATION...

A COLD FRONT IS MOVING ACROSS WESTERN KANSAS THIS MORNING. WINDS AT
KGCK HAVE ALREADY VEERED TO THE WEST. THE FRONT WILL CLEAR ALL
TERMINALS INCLUDING KDDC BY MORNING. GUSTY NORTHWESTERLY WINDS OF
26-29 KNOTS WITH GUSTS 30-35 KNOTS WILL BE LIKELY IN THE WAKE OF THE
FRONT, PARTICULARLY TO THE WEST AND NORTH. A BROKEN 5000 TO 6000
FEET CLOUD DECK BEHIND THE FRONT IS LIKELY ALTHOUGH CIGS SHOULD
REMAIN VFR. WINDS WILL SUBSIDE TOWARDS SUNSET. -SUGDEN

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  39  19  42  17 /   0   0   0   0
GCK  37  18  43  15 /  10   0   0   0
EHA  37  19  45  20 /  10   0   0   0
LBL  39  17  46  15 /   0   0   0   0
HYS  37  19  40  14 /   0   0   0   0
P28  44  24  44  20 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM
MST/ THIS EVENING FOR KSZ030-031-043>046-061>065-075>077.

&&

FN18/36/36
Hazardous weather outlook, Nov 28, 9:33 AM CST, 17 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
933 AM CST SUN NOV 28 2010

KSZ030-031-043>046-061>066-074>081-084>090-291030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
933 AM CST SUN NOV 28 2010 /833 AM MST SUN NOV 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING...GENERALLY
EAST OF LINE FROM HUGOTON TO GARDEN CITY AND DIGHTON. EXPECT
STRONG AND GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS
OF 45 MPH.

A RED FLAG WARNING IS IN EFFECT UNTIL 6 PM THIS EVENING...GENERALLY
WEST OF LINE FROM WAKEENEY TO DODGE CITY AND ASHLAND. THE
COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS. WILDFIRES COULD START EASILY
AND ANY OUTDOOR BURNING IS STRONGLY DISCOURAGED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

06

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.